pacots
  • 9 replies
  • 357 views
  • 7 followings
pacots, February 23,  2020  4:59pm EST

Ablation

hello group. been a rough week for me. monday in my home I went to pass out 2 times went to the er i was admitted they could not get my heart rate down it was at 200. was taken by ambulance to another hospital where they did an ablation. in the operating room for 3hrs, it did not work, when the doc explained to me what happened I did not understand she said she thought it was just a flutter but things were firing off at her. was in for 3 days where as long as i lay down i am in the 80"s or 90"s but as soon as i go to get up they go high in the 100"s bp is also very low but i am not drinking enough water as i was told. went home with flecanide 100mgs every 12hrs & meteropol  xl. long story short i am still feeling terrible very weak & lightheaded. i am scared to go anywhere for fear of passing out i am scared to do anything. i also have terrible anxiety which is not helping one bit. feel like my life is over. the only time i am okay is lying down.

9 Replies
  • Carlosjlazo
    Carlosjlazo, February 23,  2020  8:11pm EST

    Sorry to hear this. I had an ablation 3 weeks ago , And coming out of the ablation I felt really bad for 3-4 days, lightheaded, short of breath, chest pain. Mi hearth rate around 90 when resting and coming up to over 100 just by walking to the bathroom. After the 4th day it gradually started getting better and better. Hope what you are felling is the aftermath effect of the ablation. 
     

    My EP prescribed flecanide before the ablation to see if it could control my afib without the need for ablation . That medicine produced horrible side effects on me including numb arms or legs while slepping, nightmares, anxiety and even panic attacks. I had to stopped, EP put me in sotolol after and didn't work to avoid the ablation either, it still had some side effects but not as bad as the flecanide 

    I'm on amioradone now after the ablation , I know it is toxic and should not take it for long time. Hope ablation worked and I can stop the medicine in a few weeks

    hope you get better

    best 

    Carlos

  • poojeanie
    poojeanie, February 23,  2020  9:26pm EST

    Greetings. I too am a rookie here but not a rookie to Afib. I too feel terrible during an episode but so far have avoided ablation. I've had 4 episodes since October of last year, all of them lasting over 6 hours and the longest one was around 10 hours I was able to go back into sinus rhythm on my own so no ER visits. Like you are stating all I can really do is lie down while in Afib it's very tiring and wipes me out. The cardiologist put me on Metoprolol and Eliquis it helped for a month and then the episodes started up again and seemed more intense. I ended up changing the magnesium I was taking, which was Magnesium Taurate and I switched to Dr's Best high absorbency, chealated magnesium which is a compound. In 2 days my ectopic beats almost completely stopped and I've not had an Afib episode since increasing the magnesium. Many people on this forum have found the same result. I'm taking 400mg magnesium per day. Ask your cardiologist and try that, it works! Good Luck and I sure do understand about the anxiety... try to stay positive, it will help but I sure know how crappy we feel when that heart is fluttering. There's Hope, hang in.

  • Carlosjlazo
    Carlosjlazo, February 23,  2020  10:51pm EST

    @Poojeanie. I'm new here and have not heard about magnesium to control afib. Could you provide more details? Who recommended you to take magnesium? Was it your EP or a cardiologist? 

  • poojeanie
    poojeanie, February 24,  2020  7:42am EST

    There are a few threads here that talk about & support this. Google magnesium for managing Afib. You cannot overdose on magnesium it is safe. If you are getting more than you need you will get diarrhea and this will tell you to back off on the dosage. Check out this link: https://www.livingwithatrialfibrillation.com/2286/magnesium-afib/

    Good luck!

     

  • Linda82
    Linda82, February 24,  2020  9:14am EST

    So sorry pacots. Sounds like a horrible scary experience. I am wondering where you were treated and the experience of the team. You surely need an appointment and review with a very experienced electrophysiologist. Sounds like no one really sat and talked with you. A fib does not need to be the end of your life as you know it. Many on this forum can point you in the right direction but it sounds to me like you need a new treatment team

  • tolsen53
    tolsen53, February 24,  2020  2:54pm EST

    Definitely get a 2nd opinion on what is going on. To do an ablation with virtually no prep or review by the EP, which is what sounds like happened, would be very scary to me. Did they consider just doing a cardio-version to get you back into normal sinus rhythm? 

    Post ablation recovery for anyone can be tough, and it can seem like the balation was a failure. To detrmine fail or success can take up to a year. But if you still have abnormally high heart rate, you need to be seen right away by an experienced EP. As others have asked, if you can tell us where you are, we may be able to ffer names of people to see.

    Good luck.

  • pacots
    pacots, February 24,  2020  3:21pm EST

    I live in northern mn. but went to fargo nd to have it done. 

  • Thumper2
    Thumper2, February 25,  2020  8:10am EST

    Pacots, since you live in Minnesota, can you go to the Mayo Clinic in Rochester?  See their site (mayo clinic cardiology mn).   They have the experienced staff to help you through this.  I have had 3 ablations (by an experienced EP near my home in upstate New York) -- in none of them did I have after-effects such as you describe.  I really hope you feel well enough to make the journey to southern Minnesota, but at least contact Mayo to see what they say.   All the best, and keep us posted!

    Thumper2 (Judy -- who is originally from northern Iowa)

  • grandscheme
    grandscheme, March 4,  2020  1:53pm EST

    Hi there Pacots!

    Sure hope you have had some good changes since you wrote.

    Your life is not over! This stuff is just challenging for us all, and each of us in different ways. Good heavens of course you were feeling scared and no surprise you have anxiety.

    A lot changed quickly. BUT your life is not over!!!!

    Consider consulting an electrophysiologist (specialized in heart rhythm/rates including feeling like "passing out" and afib and a host of medical issues).

    It's helpful to have family member or friend to talk with and accompany you to appointments. Then you have someone who knows your fears and is ready to help. People really do want to help -- they just need to know we want it.

    My daughter, who is very feisty and very caring, but lives in another city, read me the riot act a couple of years back because I ran into some problems that scared me, but I was always trying to manage things alone. lol. Now I consult with a doctor who actually practices near her and she insists on coming to all appointments. I admit, it's great!!

    You mention that you are not drinking "enough water as you were told." Do you need to start doing that? Might it help?

    I agree with Thumper that a trip to the Mayo Clinic might be a good idea.

    Never thought I'd be thrown into the role of private detective for my own life, but that's what happened when I experienced totally unrelated (to your issue) heart matters and finally changed to another practice that took me under the wing and changed everything. I went through heck too.

    Carry on. We're all rooting for you.

     

     

     

     

     

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active